MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TUBE; TRACHEOSTOMY TUBE AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TUBE; TRACHEOSTOMY TUBE AND TUBE CUFF
Model Number FT22BN70NSC086N
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 3 custom part numbers for the retaining ring breaking.The little ring part broke in pieces which is incredibly dangerous for our patients.All i had to do was squeeze them a little and they broke.
 
Additional Manufacturer Narrative
Additional information received via customer response email 27-apr-2022: there was no patient harm reported.Because of the broken connector the vent tubing disconnected from patient multiple times, but someone was there every time it happened.No patient harm.One trach is being returned item ft22bn60nsf961n; opened one out of the box.Trach has never been used or opened prior to inspection and the ring is intact but already exposed.H10: device evaluation: no product was returned for investigation.The attached video was reviewed.It showed that the rotating ring (i.E., swivel ring) had been removed from the silicone connector base on a "c" neck flange a(i.E., adult) and the retaining ring was broken.The instruction for use, 10018908-001 (formerly pkg-dfu-cfx-2), states in the second note under 8.0 cleaning that rotating 15mm connectors can only be removed from pediatric flanges and pediatric flextend? connector ends.All other flanges do not have removable rotating connectors.Attempting to remove the rotating connector in all other products could damage the tube.Part number ft22bn70nsc086n is a 7.0 mm id shaft, which is not considered a pediatric device and has a straight adult neck flange, which is clearly shown in the video and identified in the part number configuration.The plastic ring that is inserted and adhesive into the top of the connector is intended to keep the rotating ring from slipping off of the connector.In order for the rotating ring to be removed from the connector, the top ledge of the silicone connector must be squeezed to break the ring in order for it to be removed.Once the retaining ring is broken, the rotating ring will not stay in place, which is why an adult device does not have a removable swivel.Pediatric connectors used with the "v" neck flange are designed differently (thicker top ledge) and don't require a retaining ring to keep the rotating connector in place.Squeezing the top ledge on a pediatric device is how the rotating ring is removed.Ended devices with renatianing rings should not be squeezed.The cause of the reported problem was traced to the user manipulation of the device.There were no non-conforming reports (ncrs) initiated for the lot or anomalies identified in the dhr.

Brand Name
BIVONA CUSTOM TUBE
Common Device Name
TRACHEOSTOMY TUBE AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key14239286
Report Number3012307300-2022-07058
Device Sequence Number11861777
Product Code JOH
UDI-Device Identifier15019517295108
UDI-Public15019517295108
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFT22BN70NSC086N
Device Catalogue NumberFT22BN70NSC086N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown